Are you just taking creatine powder? Or is it one of the creatine mixes? I have tried protein powders and other supplement drinks with artificial sweeteners (including sugar alcohols). Most of these will bloat me and give me an excruciating headache within minutes.
Same thing with me. I used to take straight creatine and get headaches. Back in the day, I was taking it and was ok for years but recently got headaches with it. I've tried different brands, drinking more water and even just taking alleve for the headaches but I basically gave up on creatine. I have not been able to find an answer as to why it causes headaches. So I've got no answers for you, but your not alone.
You shouldent be drinking coffee if your on creatine. The caffine does the opposite of what
creatine is trying to do which is retain water in your muscles.[/quote]
I think that you should know a little more about creatine and caffeine before you start prescribing advice. Yes, the caffeine in coffee is considered a mild diuretic, but the average lifter should be consuming enough water for this not to be an issue anyways. plus, many pre-workout creatine supplements also have a dose of caffeine that is close to that of a cup of coffer.
Caffeine is a diuretic, meaning that it increases the excretion of water from the body in the urine. There are rumors that caffeine counteracts creatine by interfering with muscle volumizing and these are just rumors because this assumes that water retention by skeletal muscle is the source of strength. Although increasing the girth (volume) of our muscles, volumizing per se has no proven effect on strength.
Although water retention is caused by creatine in the muscle cells, its other properties are what create strength gains. it has also been speculated that caffeine leads to increased creatine absorption into skeletal muscle via its effect on extramuscular sodium